Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2011, 2:59 AM CDT for Franklin County, Wood County, Texas. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 2:59 AM CDT (07:59 UTC)
- Expired
- Apr 11, 2011, 3:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:01 AM CDT | TSTM WND DMG | Mount Vernon, TX | LARGE TREE UPROOTED IN FRONT YARD, THREE OTHER TREES DOWN. SHINGLES OFF HOME.COUNTY ROAD 3330. TREE DOWN ON HWY 37. |
| Apr 11, 3:10 AM CDT | TSTM WND DMG | 1 Sw Yantis, TX | TREES DOWN ON FM 17 AND ALSO ON CR 1912. |
| Apr 11, 3:25 AM CDT | TSTM WND DMG | Mount Vernon, TX | LARGE TREE UPROOTED IN FRONT YARD, THREE OTHER TREES DOWN. SHINGLES OFF HOME ON COUNTY ROAD 3330. TREE DOWN ON HWY 37. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:49 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 433 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS54 KSHV 110759
SVRSHV
TXC159-499-110830-
/O.NEW.KSHV.SV.W.0050.110411T0759Z-110411T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 330 AM CDT
* AT 259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHWEST OF PLEASANT GROVE TO 14 MILES
NORTH OF GOLDEN TO 10 MILES WEST OF GOLDEN...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF SULPHUR SPRINGS TO 16 MILES
SOUTH OF SULPHUR SPRINGS TO 16 MILES NORTHWEST OF MINEOLA...AND
MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOARD...QUITMAN...HAINESVILLE...PURLEY...MOUNT VERNON AND
SCROGGINS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3297 9566 3297 9531 3319 9531 3320 9512
3303 9513 3301 9515 3261 9516 3263 9551
3273 9564 3297 9567
TIME...MOT...LOC 0759Z 238DEG 58KT 3308 9564 3295 9561
3281 9568
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:20 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 10, 9:20 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 920 PM CDT SUN APR 10 2011 .DISCUSSION... STORMS OVER CENTRAL/N TX CONTINUE TO TRAIN ALONG THE DRYLINE...NOT MAKING ANY REAL PROGRESS EWD. HOWEVER...LATEST RUC SHOWING SHORTWAVE EJECTING AHEAD OF MAIN TROF WILL HELP TO PUSH THE PHASING OF THE COLD FRONT/DRYLINE. SHOULD SEE CONVECTION MOVE INTO OUR REGION SOMETIME AFTER MIDNIGHT...AS THE MAIN TROF BEGINS TO PUSH OUT INTO TX. AS FOR THE GRIDS...TWEAKED MIN TEMPS A LITTLE WARMER FOR TONIGHT. OTHERWISE...THE REST OF THE PACKAGE IS ON TRACK. /12/ && .AVIATION... MVFR CIGS SHOULD RETURN TO MOST TAF SITES BETWEEN 11/06Z AND 11/12Z AS LOW LEVEL SOUTH WINDS CONTINUE AHEAD OF A COLD FRONT. THE COLD FRONT WILL MOVE THROUGH THE FOUR STATE AREA...AND ALL TAF SITES... BETWEEN 11/08Z AND 11/16Z. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT LATE TONIGHT AND EARLY MONDAY. AFTER FROPA MONDAY MORNING...THE CONVECTION WILL END AND THE CLOUDS WILL BECOME SCATTERED...WITH VFR CONDITIONS PREVAILING AFTER 11/18Z. WINDS WILL BE FROM THE SOUTH AT 10 TO 15 KNOTS OVERNIGHT AHEAD OF THE FRONT...AND WILL SHIFT TO THE NORTHWEST AT 10 TO 15 KNOTS AFTER FROPA MONDAY MORNING. /03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 77 50 79 55 / 70 50 0 0 0 MLU 70 78 49 77 53 / 50 60 0 0 0 DEQ 66 75 44 76 50 / 70 20 0 0 0 TXK 68 77 46 76 53 / 70 30 0 0 0 ELD 69 77 47 75 51 / 70 50 0 0 0 TYR 68 76 50 79 56 / 70 30 0 0 0 GGG 68 76 50 80 55 / 70 40 0 0 0 LFK 69 79 50 81 56 / 50 60 0 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/03
Hazardous weather outlook, Apr 10, 11:58 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SUN APR 10 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1158 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LAKE WIND ADVISORY IS IN EFFECT FOR THE FOUR STATE REGION THIS AFTERNOON AS SOUTH WINDS INCREASE TO AROUND 20 MPH WITH GUSTS TO 30 MPH AHEAD OF AN APPROACHING STORM SYSTEM. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EAST INTO EAST TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING AHEAD OF A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE. SOME STORMS MAY BECOME SEVERE ACROSS SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS...AND NORTHWEST LOUISIANA OVERNIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH BY EARLY MONDAY MORNING AS THUNDERSTORMS MOVE EAST INTO A MORE STABLE ENVIRONMENT ACROSS SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO TONIGHT. 09
In the hours before
Special weather statement, Apr 11, 2:43 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 AM CDT MON APR 11 2011
OKZ077-110815-
MCCURTAIN-
243 AM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...MOUNT HERMAN...PICKENS...SHERWOOD
AND SMITHVILLE...
AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF SNOW TO 13 MILES EAST OF CLOUDY...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF CLAYTON TO 28 MILES SOUTHEAST OF
CLAYTON...MOVING NORTHEAST AT 60 MPH. THE COMMUNITY OF PICKENS WILL
BE AFFECTED BY THESE STORMS BETWEEN 245 AND 3 AM.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:20 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus, Upshur and 1 more | 40 min |
| Apr 11, 4:00 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.